Please help! I had restylane injected under my eyes 5 days ago by an experienced cosmetic MD. The hollows I had before now look like ugly bags, and I am so depressed and remorseful that I did anything. Will the lumpiness and swelling subside in another week? Will a little hyaluronidase help or can the restylane be extracted? Should I massage it in or let my face rest for another week?
Restylane Under Eyes: Swelling and Lumpiness on Day 5, Will this Subside? (photo)
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 9
Restylane Under Eyes
A lot of times this is just swelling and it can take up to 2 weeks for the irregularity to subside. If you are still seeing puffiness and lumps after 2 weeks, follow up with your provider. The nice thing with Restylane is that it is not permanent and it can be massaged to a certain extent or completely dissolved with hyaluronidas. I would try to give yourself a little more time. Everyone is different on how they heal.
Injections in the Tear Trough (undereye hollows) is a very specific and delicate area. The provider should be very experienced when treating this area of the face. If you end up dissolving this product, don't give up. When done right, Restylane under the eyes can look beautiful!
Dr. Grant Stevens
This is not something that you should have to deal with yourself.
This is a very irregular filler treatment. You do not seem to have an associated bruise. The bruising brings it own swelling and it is advisable to wait for the bruise to resolve before attempting to adjust the filler service. You appear to have a significant over fill on the right side, a bump in the left lower eyelid and incomplete fill in the left tear trough. I think you will most definitely need hyaluronidase enzyme to resolve these issues. If your injector is not up to this task, please find an experienced injector who can help you.
Swelling and lumpiness after injection
You might also like...
Restylane causing swelling under the eyes
The typical side effects associated with hyaluronic acid injections such as Restylane or Juvederm include bruising, redness, swelling and pain. These occur in as high as 90% of patients and usually resolve within one week. It is possible that some of these side effects may be affected by the injection techniques such as fan like injections, higher injection volumes, and more rapid injection times. I always recommend waiting at least one to two weeks for the swelling to go down after the treatment before worrying about any long-term adverse effects or considering any "touch-up" treatments such as additional filler injections or reversing the treatment using hyaluronidase. Also, no massaging the areas or you can make the swelling worse!
Swelling and lumpiness after Restylane
Restylane Under Eyes: Swelling and Lumpiness on Day 5, Will this Subside?
Hard to say from photos alone that do not allow palpation of the area to tell if it's residual swelling or excess Restylane. You should ask the MD that did the Restylane injections.
Swelling and lumpiness under eyes 5 days after Restylane or Juvederm injections.
Puffy Piper, from your photo it looks like the swelling under your eyes could be caused by more than one thing. Some of it is definitely normal swelling that can be very dramatic after under eye injections of hyaluronic acid fillers. These fillers absorb water from the body's tissue, and can swell up like a sponge for 1 to 2 weeks after injection. Most of this swelling does resolve and even with the amount of swelling you show in your photo you could still turn out just fine. Other lumps showing in your photo may be from a large amount of filler showing through the skin (left eye). Even so, this may be just swollen filler that will reduce as the natural water absorption resolves. Either way, keep in very close touch with your physician injector to make sure things go the way you expect. If it seems there is too much filler material in the area, it can be dissolved if necessary.
Tear Trough Injections
It is difficult to gauge with your photo if I am seeing misplaced product or swelling. I encourage you to follow up with your injector to determine the course of action. The product can be dissolved if necessary using Vitrase. It is important that you don't manipulate the area too much, as that can increase your swelling as well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.